Tylenol Skin Reaction Burns 40% of Woman’s Body

tcf-no-longer-accepting-cases

July 28, 2015 — A woman from Indiana who got sick on vacation and took Tylenol developed a rare skin reaction that caused burns over 40% of her body, WSMV reports.

The woman, Donna Emley, was diagnosed with Stevens-Johnson Syndrome (SJS) and treated in the burn unit at Vanderbilt University Medical Center in Nashville, Tennessee.

She is now fighting to keep her eyesight with amniotic membranes, which might have healing effects.

SJS is extremely rare. In 2013, the FDA issued a Safety Communication to warn about the risk of serious skin reactions from acetaminophen, the active ingredient in Tylenol. The agency warned:

“Anyone who develops a skin rash or reaction while using acetaminophen or any other pain reliever/fever reducer should stop the drug and seek medical attention right away.”

SJS and Toxic Epidermal Necrolysis (TEN) cause the skin to blister and peel off. It also affects mucous membranes in the eyes, nose, mouth, and genitals. Symptoms usually begin with a high fever and feeling like you have the flu. It is a medical emergency that usually requires hospitalization.

Free Case Review

Verified 100% Secure Site

To contact us for a free review of your potential case, please fill out the form below or call us toll free 24 hrs/day by dialing: (866) 879-3040.

*
*
*